MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35250
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name: catheter, percutaneous, cutting/scoring; product code: pno.Pma/510(k) number = k141322.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that while testing the advance enforcer 35 focal force pta balloon catheter with a syringe to observe the pattern of burst, the end of the balloon detached from the catheter.It was noted that the balloon inflated in a "non traditional" manner.The balloon catheter did not come into contact with a patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One device was returned with biomatter present.The balloon was separated from the distal joint.The balloon was still connected at the proximal end.The catheter outer diameter measured within specification.The length of the distal tip could not be obtained because the tip was likely distorted during separation of the balloon material from the catheter.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each balloon is 100% inspected and verified prior to release.Review of the device history record shows non-conforming events; however, all non-conforming product was scrapped or reworked prior to completion of the final lot.In addition, there were no other complaints reported for this lot number.Based on the information provided, examination of the returned device, and the results of our investigation; the root cause has been determined to be related to user technique, as the facility reported the balloon was inflated non-traditionally.Per the risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7046589
Report Number1820334-2017-04007
Device Sequence Number10991170
Product Code PNO
UDI-Device Identifier10827002352503
UDI-Public(01)10827002352503(17)200120(10)7608840
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35250
Device Catalogue NumberASB5-35-50-10-4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1